Alert archive / Minnesota / Beach Hazards Statements in 2017
Beach Hazards Statement 17, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 25, 2017, 3:50 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Aug 25, 2017, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 3:50 AM CDT (08:50 UTC)
- In effect from
- Aug 25, 2017, 10:00 AM CDT
- Expired
- Aug 25, 2017, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WHUS43 KDLH 250850 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 350 AM CDT FRI AUG 25 2017 MNZ037-WIZ001-260100- /O.NEW.KDLH.BH.S.0017.170825T1500Z-170826T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 350 AM CDT FRI AUG 25 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ WL
1 follow-up statement
872 WHUS43 KDLH 260101 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 801 PM CDT FRI AUG 25 2017 MNZ037-WIZ001-260215- /O.EXP.KDLH.BH.S.0017.000000T0000Z-170826T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 801 PM CDT FRI AUG 25 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 12:37 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 25, 12:37 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1237 AM CDT Fri Aug 25 2017 .UPDATE... Issued at 1237 AM CDT Fri Aug 25 2017 Updated for 06z TAF issuance below. UPDATE Issued at 935 PM CDT Thu Aug 24 2017 Lowered the overnight low temperatures a bit based on the latest trend of MOS and 18Z/00Z models. Have low temperatures in the middle 30s over parts of the Arrowhead, so there could be a little frost early Friday in the higher terrain inland from Lake Superior. The model trend has been to slow down how quickly moisture works its way northward and brings rain into the Northland. Slowed down the timing in precipitation chances a bit overnight into Friday morning. && .SHORT TERM...(This evening through Friday) Issued at 427 PM CDT Thu Aug 24 2017 Another cool night on tap with high pressure, clear skies, and light winds forecast. Look for overnight lows dipping into the middle to upper 30s in northern Minnesota and around 40 degrees in north-central Wisconsin. Warmer temperatures will be found in central Minnesota where lows will be in the low 50s. Clouds start to build in from the south Friday morning due to isentropic ascent along a warm front over western through southeast Minnesota. Showers are forecast to develop by 12Z over central Minnesota and rain chances spread north and northeastward into north-central Minnesota, the Twin Ports, and much of northwest Wisconsin. Temperatures will trend cooler for areas under clouds and rain, with slightly warmer conditions where mainly sunny to partly cloudy skies persist through afternoon. Highs in central Minnesota will be in the middle 60s to the low 70s in north- central Minnesota and around 70 degrees in north-central Wisconsin. .LONG TERM...(Friday night through Thursday) Issued at 427 PM CDT Thu Aug 24 2017 Friday night through Sunday night is our next significant rainfall event. Friday night and Saturday strong warm air advection sets up over the area ahead of a developing surface low over South Dakota. A warm front draped from the surface low east across central and southern Minnesota will serve as the focus for showers and thunderstorms over the southern half of the forecast area. A shortwave aloft will move across the area on Saturday as well, and this will cause precipitation chances to increase through the day. Saturday night the upper level shortwave will move across the area, with the surface low passing across southern Minnesota into Wisconsin. This will keep precipitation chances high through Saturday night, and there is some potential for some thunder and higher QPF values across northwest Wisconsin. This storm system is moving slowly across the area, and only slowly moves east away from the area on Sunday and Monday. Chances for showers and thunderstorms will continue through the day on Sunday into Sunday night. Monday should dry out as the low finally drops southeast towards the Ohio river valley. The cloud cover and precipitation chances through this period should keep temperatures on the cool side, as much as 5 to 10 degrees below normal. Monday and Tuesday to be quiet with a gradual warm up in temperatures. A cold front slides through the area on Tuesday night and Wednesday, bringing chances for showers and thunderstorms. Expect the timing of this front to shift, so have kept pops in the slight chance category for now. Quiet conditions return for Thursday, with near normal temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1237 AM CDT Fri Aug 25 2017 High pressure will remain centered over the western Great Lakes tonight before starting to shift east on Friday. This will keep clear skies and VFR conditions in place for the overnight hours. Some patchy fog is possible, primarily at KBRD, KHIB and KDLH, but isn't expected to drop VSBYs below VFR. The next system will begin to approach the region Friday afternoon, bringing an increase in cloud cover. MVFR ceilings will move into KBRD, along with showers, Friday afternoon and into Friday evening. Any impacts to other sites are expected to hold off until after midnight Friday night. && .PRELIMINARY POINT TEMPS/POPS... DLH 46 65 53 62 / 0 20 50 70 INL 40 72 51 64 / 0 0 20 50 BRD 52 66 56 66 / 10 50 70 70 HYR 44 67 54 65 / 0 20 60 70 ASX 41 69 51 65 / 0 10 40 60 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && UPDATE...BJH SHORT TERM...LE LONG TERM...Huyck AVIATION...BJH
Hazardous weather outlook, Aug 24, 8:05 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 805 PM CDT Thu Aug 24 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251200- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 805 PM CDT Thu Aug 24 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible from the Longville and Brainerd Lakes region east to the Siren area Friday afternoon. Severe storms are not expected. There is a low chance of thunderstorms from central Minnesota into parts of northwest Wisconsin Friday night into Sunday. The risk of severe weather looks low. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation will not be needed tonight. LSZ121-140>148-251200- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 805 PM CDT Thu Aug 24 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will be possible over portions of western Lake Superior Saturday night and Sunday. The chance for severe storms looks low at this time. Grochocinski/Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Beach Hazards Statements in Minnesota, 2017Beach Hazards Statements in Wisconsin, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.